Apr 8, 2012
I've had undetectable levels of HIV while on meds for well over a decade. I'm on Aripla now. My testosterone suddenly (3 years between tests) dropped from normal to extremely low levels. Why would undetectable levels of hiv cause my testosterone to drop so dramatically in 3 years? When they say hiv/aids can cause low levels aren't they talking about people with aids or detectable levels of hiv? Thanks.
Response from Dr. Holodniy
You don't indicate your age, whether you have any other medical conditions, and what the testosterone levels were and are now. It is unlikely, given your undetectable viral load (and therefore HIV being under control), although still remotely possible, that HIV itself could cause this. Older age and other medical conditions can contribute to low testosterone levels, which if too low, should be increased with testosterone replacement therapy.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Do Doctors Determine How Long Someone Has Had Hiv?
- Can I Catch Hiv From Someone With A Zero Viral Load?
- Hiv Seropositive Definition
- How Long Does It Take To Become Infected With Hiv After Exposure?
- How Polygamy Can Cause Hiv Aids Stds?
- Are Throat Infection And Ear Infection Signs Of Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.